Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 14, 2007, 8:15 PM CDT for Clay County, Jackson County, Platte County, Missouri; Johnson County, Wyandotte County, Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2007, 8:15 PM CDT (01:15 UTC)
- Expired
- Jul 14, 2007, 8:37 PM CDT
- In force
- 22 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 150116 SVREAX KSC091-209-MOC047-095-165-150200- /O.NEW.KEAX.SV.W.0072.070715T0115Z-070715T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 815 PM CDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS WYANDOTTE COUNTY IN NORTHEAST KANSAS SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 900 PM CDT * AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLATTE WOODS...OR NEAR PARKVILLE...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIVERSIDE...HOUSTON LAKE...NORTHMOOR AND OAKVIEW BY 820 PM CDT. KANSAS CITY KANSAS...AVONDALE...7 MILES SOUTHWEST OF CLAYCOMO AND 8 MILES SOUTHWEST OF PLEASANT VALLEY BY 825 PM CDT. KANSAS CITY DOWNTOWN ARPT...KANSAS CITY...NORTH KANSAS CITY AND 8 MILES NORTHEAST OF MERRIAM BY 830 PM CDT. WESTWOOD HILLS AND WESTWOOD BY 835 PM CDT. THE TOWNS OF OAKWOOD...OAKS...RANDOLPH...ROELAND PARK AND MAYWOOD ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. AT 800 PM...60 MPH WINDS WERE REPORTED AT THE KANSAS CITY INTERNATIONAL AIRPORT. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3931 9460 3920 9490 3886 9468 3905 9426 $$ 21
1 follow-up statement
000 WWUS53 KEAX 150137 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 836 PM CDT SAT JUL 14 2007 KSC091-209-MOC047-095-165-150146- /O.CAN.KEAX.SV.W.0072.000000T0000Z-070715T0200Z/ WYANDOTTE KS-JOHNSON KS-JACKSON MO-CLAY MO-PLATTE MO- 836 PM CDT SAT JUL 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE COUNTY IN NORTHEAST KANSAS...AND SOUTHEASTERN PLATTE...SOUTHWESTERN CLAY AND NORTHWESTERN JACKSON COUNTIES IN WEST CENTRAL MISSOURI IS CANCELLED... AT 833 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3931 9460 3920 9490 3886 9468 3905 9426 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:37 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 14, 3:37 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 PM CDT SAT JUL 14 2007 .DISCUSSION... WEAK FRONTAL BOUNDARY SLOWLY SAGGING INTO NORTHERN MISSOURI THIS AFTERNOON. WEAK CONVERGENCE ALONG THE BOUNDARY AND ADEQUATE CAPPING HAS KEPT A MEAGER CU FIELD ALONG AND AHEAD OF THE FRONT. FEEL BEST CHANCE OF CONVECTIVE INITIATION WILL BE ALONG THE BOUNDARY DURING THE EARLY EVENING HOURS AND HAVE TAILORED CHC POPS ACCORDINGLY. HOWEVER...CURRENT THINKING IS ANY ACTIVITY WILL BE SCATTERED IN NATURE AND MAINLY DIURNALLY DRIVEN. GIVEN STORMS INITIATE...SOME SVR POTENTIAL DOES EXIST AS TEMPS HAVE RISEN INTO THE UPPER 80S TO LOWER 90S COUPLED WITH DEWPOINTS IN THE MID TO UPPER 60S. THIS HAS YIELDED SBCAPE VALUES OF 2500-3000 J/KG WITH LOW TO MID LEVEL LAPSE RATES NEAR 8.5C SETTING THE STAGE FOR VIGOROUS INITIAL UPDRAFTS AND STRONG DOWNDRAFT POTENTIAL. HOWEVER...WITH BULK SHEAR ON THE ORDER OF 20 TO PERHAPS 25KTS...FREEZING LEVELS APPROACHING 15KFT AND WEAKENING LAPSE RATES ABOVE 650MB...STORMS SHOULD BE SHORT LIVED AND PRESENT LITTLE OPPORTUNITY FOR LARGE HAIL PRODUCTION. IN ADDITION...GIVEN SHORT LIFE SPANS EXPECTED ADDITIONAL STORMS WILL LIKELY DEVELOP ALONG OUTFLOW OF INITIAL ACTIVITY UNTIL THE LOSS OF DAYTIME HEATING HALTS ADDITIONAL DEVELOPMENT. THINKING MOST OF THE ACTIVITY WILL DISSIPATE DURING THE EVENING HOURS BUT DID KEEP SLIGHT CHC POPS OVERNIGHT IN THE OFF CHANCE THINGS LINGER LONGER THAN EXPECTED. SOME UNCERTAINTY EXIST WITH REGARDS TO SOUTHWARD PROGRESSION OF BOUNDARY GIVEN WEAK POST FRONTAL PRESSURE RISES. GIVEN CONVECTION DOESNT SWEEP LOW LEVEL MOISTURE OUT OF THE AREA OVERNIGHT...ADEQUATE INSTABILITY SHOULD EXIST FOR THE CHC OF SCATTERED CONVECTION BY THE AFTERNOON HOURS. MUCH UNCERTAINTY EXIST IN THIS SCENARIO AND HAVE LEFT ONLY SLIGHT CHC POPS SOUTH OF I70 TO ACCOUNT. TEMPS SHOULD ONCE AGAIN BE ON THE WARM SIDE TOMORROW AS LITTLE COLD AIR WILL FILTER IN BEHIND THE AFOREMENTIONED BOUNDARY. WITH 19-21C H85 TEMPS EDGING INTO THE AREA AS WESTERN US UPPER RIDGE BUILDS WESTWARD...FEEL UPPER 80S TO LOWER 90S ARE JUSTIFIED ONCE AGAIN. NEXT SHORT WAVE IN NW FLOW TO SWEEP ACROSS THE GREAT LAKES MONDAY WITH A WEAK FRONT APPROACHING NORTHERN MISSOURI BY MONDAY NIGHT. NOT OVERLY IMPRESSED BY PRECIP CHANCES WITH THIS SYSTEM AS MAIN ENERGY WILL REMAIN TO THE NORTH AND EAST OF THE AREA. NEVERTHELESS...KEPT SLIGHT CHC WORDING MAINLY ACROSS THE NORTHEAST COUNTIES MONDAY EVENING. OTHERWISE...SHOULD BE ANOTHER WARM DAY AS H85 TEMPS WARM SLIGHTLY LEADING TO AFTERNOON HIGHS IN THE LOWER 90S AREAWIDE. DEROCHE EXTENDED... CONTINUE TO LOOK FOR THE UPPER RIDGE TO BUILD IN FOR THE EXTENDED PORTION OF THE FORECAST. HIGHS WILL CLIMB INTO THE 90S NEARLY EVERYWHERE ACROSS THE FORECAST AREA...WITH LOWS IN THE UPPER 60S AND LOWER 70S. WHILE WEAK UPPER LEVEL IMPULSES MAY APPROACH THE REGION...THE BUILDING RIDGE WILL HELP KEEP WEAK COLD FRONTS FROM REACHING THE MISSOURI REGION. THINK MOST ACTIVITY WILL THEREFORE STAY NORTH AND EAST OF THE AREA...LEAVING CHANCES GENERALLY LESS THAN 15 PERCENT. SO WITH THE EXCEPTION OF LINGERING SLIGHT CHANCES ON TUESDAY DUE TO A FRONT POSSIBLY IN THE AREA AT THE BEGINNING OF THE EXTENDED PORTION...HAVE KEPT THAT TIME-FRAME DRY FOR NOW. NRR && .AVIATION... A FEW CU BEGINNING TO POP UP ACROSS THE AREA AS AIR MASS DESTABILIZES. FRONTAL BOUNDARY...CURRENTLY MOVING ITO SOUTHERN IOWA/NEBRASKA...WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY ACROSS NORTHERN MISSOURI THIS AFTERNOON AND EVENING. FOR THE TIME BEING...KEPT VCTS IN THE TAFS UNTIL A BETTER HANDLE ON THE STORM SCALE EVOLUTION CAN BE REALIZED. SHOULD SEE PRECIP APPROACH KSJT BY 23Z AND THEN SOUTHWARD THEREAFTER. OTHERWISE...EXPECTING MOST OF THIS ACTIVITY TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 14, 12:51 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1251 PM CDT SAT JUL 14 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1251 PM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A FRONTAL SYSTEM MOVING INTO NORTHERN MISSOURI. WITH INCREASING INSTABILITY THROUGH THE AFTERNOON HOURS...SOME OF THESE STORMS MAY BE CAPABLE OF DAMAGING WINDS AND SMALL HAIL AS THEY MOVE THROUGH THE AREA...MAINLY NORTH OF A KANSAS CITY TO MOBERLY LINE. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE SOME FLOODING IN STRONGER STORMS. THUNDERSTORMS LOOK TO DEVELOP ACROSS NORTHERN MISSOURI AROUND 300 PM AND MOVE SOUTHWARD THROUGH THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. DEROCHE
In the hours before
Special weather statement, Jul 14, 7:30 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 730 PM CDT SAT JUL 14 2007 KSZ025-103-MOZ020-021-028-029-150100- ATCHISON-BUCHANAN-CLAY-CLINTON-LEAVENWORTH-PLATTE- 730 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...PLATTE... SOUTHEASTERN ATCHISON...SOUTHERN BUCHANAN...SOUTHWESTERN CLINTON AND WESTERN CLAY COUNTIES UNTIL 800 PM CDT... AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AGENCY TO CAMDEN POINT TO 7 MILES NORTHEAST OF EASTON TO 9 MILES SOUTHEAST OF EFFINGHAM...MOVING SOUTHEAST AT 25 MPH. THESE STORMS WILL BE NEAR... CAMDEN POINT BY 735 PM CDT. GOWER...PLATTE CITY...EASTON AND TRACY BY 740 PM CDT. EDGERTON BY 745 PM CDT. LEAVENWORTH...TRIMBLE AND SMITHVILLE BY 750 PM CDT. FERRELVIEW BY 755 PM CDT. WEATHERBY LAKE AND PLATTE WOODS BY 800 PM CDT. THE TOWNS OF POTTER...FAUCETT...CUMMINGS...IATAN...BEAN LAKE... LOWEMONT...BEVERLY...FORT LEAVENWORTH...HOOVER AND RIDGELY ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 21
Special weather statement, Jul 14, 7:32 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 732 PM CDT SAT JUL 14 2007 MOZ024-032-150100- CHARITON-LINN- 732 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN CHARITON AND SOUTHERN LINN COUNTIES UNTIL 800 PM CDT... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKFIELD...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... MARCELINE BY 755 PM CDT. THE TOWNS OF SAINT CATHERINE AND ROTHVILLE ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Local storm report, Jul 14, 7:48 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 3 E LINNEUS 39.88N 93.13W
07/14/2007 LINN MO TRAINED SPOTTER
4 TO 6 INCH DIAMETER TREE BRANCHES DOWN ON ROUTE P
&&
PCSpecial weather statement, Jul 14, 8:04 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 804 PM CDT SAT JUL 14 2007 MOZ015-023-024-150130- GRUNDY-LINN-LIVINGSTON- 804 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT FOR LINN...NORTHEASTERN LIVINGSTON AND SOUTHEASTERN GRUNDY COUNTIES UNTIL 830 PM CDT... AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF GALT...OR 15 MILES SOUTHEAST OF TRENTON...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... 8 MILES NORTHEAST OF MEADVILLE BY 825 PM CDT. LINNEUS AND LACLEDE BY 830 PM CDT. THE TOWN OF PURDIN IS ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Local storm report, Jul 14, 8:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 5 S PLATTE CITY 39.29N 94.78W
07/14/2007 M62 MPH PLATTE MO ASOS
MCI ASOS REPORT
&&
PCLocal storm report, Jul 14, 8:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
815 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL NORTH KANSAS CITY 39.14N 94.56W
07/14/2007 E0.75 INCH CLAY MO LAW ENFORCEMENT
I-29 AND 72ND STREET
&&
PCThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:44 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 46 min |
| Jul 14, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 35 min |
| Jul 14, 8:47 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Daviess, Linn, Livingston | 43 min |
| Jul 14, 8:56 PM CDT | Areal Flood Advisory | EAX | Grundy, Linn, Livingston | 119 min |
| Jul 14, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Livingston | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.